Kansas, 2001

Damaging Winds in Kansas, June 14, 2001

June 14, 2001 · NWS EAX · 7 events in 4 counties and zones

7 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$37,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 14, 2:45 AM CST, 10 hours earlier.

Area forecast discussion, Jun 14, 2:45 AM CST, 10 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
345 AM CDT THU JUN 14 2001

IR SAT SHOWS THAT CLOUD TOPS CONTINUE TO COOL THIS MORNING...WITH
SRN EXTENT OF CONVECTION RIGHT IN THE MIDDLE OF KANSAS ALONG FRONT.
AS THE LLVL JET MOVES EAST...EXPECT THE LINE OF CONVECTION TO FOLLOW
ALONG. NWRN ZONES WILL SEE ACTIVITY BY ZONE ISSUANCE...HOWEVER THE
REST OF WRN CWA WILL HAVE TO WAIT TIL MORE LIKE 12Z.  WHILE THE
ACTIVITY MAY WEAKEN SOMEWHAT AS IT ENTERS CWA...EXPECT DAYTIME
HEATING TO REDEVELOP/STRENGTHEN IT IN ERN CWA. SEVERE POTENTIAL WILL
PROBABLY BE HIGHEST EAST OF I35.  DIRECTIONAL SHEAR MORESO THAN
SPEED SHEAR. WILL DO POPS CLOSE TO CURRNT ZFP/GUID. NOT EXPECTING A
LOT OF TRAINING AS FRONT SEEMS TO MOVE PRETTY FAST BY EVENING...BUT
BRIEF HEAVY RAIN IS POSSIBLE.    TEMPS ARE TRICKY. FEEL THAT TSRA
WILL TAKE LONG ENOUGH THAT ERN CWA WILL BE ON THE WARM SIDE...WHERE
THE WRN CWA WILL HALT WARMING ONCE PRECIP ARRIVES. WARM CURRENT
TEMPS...SO WILL GO NEAR 85 IN THE WEST AND UPPER 80S IN THE EAST.

MODELS IN DECENT AGREEMENT WITH THE EXITING SYSTEM...AND THIS IS
ALONG THE LINES OF CURRNT PKG.  COOLER DAY EXPECTED ON FRIDAY...WITH
WARM UP FOR THE WEEKEND. NO OTHER CHANGES PLANNED.

.EAX...
KS...NONE.
MO...NONE.

LVQ

In the hours before

Local storm report, Jun 14, 6:49 AM CST, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
749 AM CDT THU JUN 14 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0746 AM    MAYSVILLE                 MO   1 INCH HAIL
06/14/01   DE KALB                        REPORTED BY EMERGENCY
                                          MANAGEMENT.

0746 AM    KING CITY                 MO   1 INCH HAIFL
06/14/01   GENTRY                         REPORTED BY PUBLIC.

MAXIMUK
Local storm report, Jun 14, 8:11 AM CST, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
911 AM CDT THU JUN 14 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0852 AM    6 SW TRENTON              MO   1.75 INCH HAIL
06/14/01   GRUNDY
Local storm report, Jun 14, 8:13 AM CST, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
913 AM CDT THU JUN 14 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0845 AM    JAMESPORT                 MO   1.75 INCH HAIL
06/14/01   DAVIESS                        REPORTED BY PUBLIC.
Local storm report, Jun 14, 10:05 AM CST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1105 AM CDT THU JUN 14 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1050 AM    4 SW NEW BOSTON           MO   .75 INCH HAIL
06/14/01   LINN                           REPORTED BY PUBLIC.
Special weather statement, Jun 14, 12:00 PM CST, 45 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-151200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
100 PM CDT THU JUN 14 2001

...A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING...

FORECAST: STRONG THUNDERSTORMS ARE DEVELOPING ALONG AND EAST OF A
COLD FRONT ACROSS EASTERN KANSAS INTO NORTHWEST MISSOURI.  A FEW OF
THESE STORMS MAY BECOME SEVERE THIS AFTERNOON AND EVENING DUE TO
STORM INTERACTIONS AND AFTERNOON HEATING.  THE SEVERE THREAT
FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS.  HEAVY RAIN
WILL ALSO BE A POSSIBILITY AS STORMS TRAIN ACROSS THE SAME AREAS.

DISCUSSION: A LINE OF STRONG STORMS HAS FORMED ACROSS EASTERN KANSAS
INTO NORTHWEST MISSOURI.  THUNDERSTORMS WHICH MOVED ACROSS NORTHERN
MISSOURI THIS MORNING AND CLOUD COVER FROM A LARGE COMPLEX OF STORMS
OVER SOUTHEAST KANSAS HAS HELPED TO STABILIZE THE
ATMOSPHERE...REDUCING THE THREAT OF SEVERE WEATHER.  SOME STORMS
MAY BE SEVERE HOWEVER DUE TO STORM INTERACTIONS AND THE POTENTIAL
FOR HEATING IN PLACES WHERE THE CLOUD COVER THINS OUT THIS
AFTERNOON.

HEAVY RAIN MAY BE AN ADDITIONAL THREAT THIS AFTERNOON AND EVENING AS
THUNDERSTORMS TRAIN ACROSS THE SAME AREAS WHILE THE LINE TRANSLATES
SLOWLY EAST.  SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND
EVENING SHOULD THE STORMS BECOME MORE ORGANIZED.

OUTLOOK: THE NEXT CHANCE FOR THUNDERSTORMS WILL BE TUESDAY AND
WEDNESDAY. AT THIS TIME...THE SEVERE POTENTIAL LOOKS TO BE MINIMAL.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT
HTTP://WWW.CRH.NOAA.GOV/EAX.

PB

The radar

The Pleasant Hill radar (KEAX), 129 km away, was scanning. The volume nearest the first event began at 18:44 UTC.

Open the radar archive at this moment

Event by event

7 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Doniphan

When
June 14, 12:45 PM CST
Where
Doniphan County, Troy
Measured
61 kt (70 mph)
Reported by
LAW ENFORCEMENT
Coordinates
39.783, -95.083

Thunderstorm Wind, Linn

When
June 14, 12:52 PM CST
Where
Linn County, Parker
Measured
52 kt (60 mph)
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
38.333, -95.000

Law enforcement reported wind damage with several large trees blown down.

Thunderstorm Wind, Miami

When
June 14, 12:54 PM CST
Where
Miami County, Osawatomie
Measured
52 kt (60 mph)
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
38.500, -94.933

Law enforcement reported wind damage with several large trees down.

Thunderstorm Wind, Johnson

When
June 14, 1:01 PM CST
Where
Johnson County, Johnson Co Arpt
Measured
52 kt (60 mph)
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
38.850, -94.733

Thunderstorm Wind, Johnson

When
June 14, 1:09 PM CST
Where
Johnson County, Johnson Co Arpt
Measured
53 kt (61 mph)
Property damage
$20,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
38.850, -94.733

Thunderstorm Wind, Johnson

When
June 14, 1:11 PM CST
Where
Johnson County, Lenexa
Measured
61 kt (70 mph)
Reported by
LAW ENFORCEMENT
Coordinates
38.967, -94.733

Thunderstorm Wind, Johnson

When
June 14, 1:20 PM CST
Where
Johnson County, Lenexa
Measured
65 kt (75 mph)
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
38.967, -94.733

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2001Every state in 2001This day in weather historyWarnings in Kansas, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5252820, 5252913, 5252914, 5252909, 5252910, 5252911, 5252912.